Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 27, NWS Great Falls, MT

October 15, 2014

NWS Great Falls, MT issued this high wind warning at Oct 15, 2014, 4:28 AM MDT. It took effect at Oct 15, 2014, 2:30 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2014, 4:28 AM MDT (10:28 UTC)
In effect from
Oct 15, 2014, 2:30 PM MDT
Expired
Oct 16, 2014, 12:00 AM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS75 KTFX 151028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
428 AM MDT WED OCT 15 2014

MTZ009-048-152230-
/O.UPG.KTFX.HW.A.0019.141015T1800Z-141016T1200Z/
/O.NEW.KTFX.HW.W.0027.141016T0000Z-141016T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
428 AM MDT WED OCT 15 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP WEDNESDAY AFTERNOON
  AND CONTINUE THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS WILL
  ACCOMPANY A COLD FRONTAL PASSAGE LATE WEDNESDAY AFTERNOON AND
  EVENING.

* WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60
  MPH ARE POSSIBLE.

* IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG 
  HIGHWAY 2 FROM MARIAS PASS TO BROWNING. AREAS OF BLOWING 
  SNOW ARE ALSO POSSIBLE IN THE HIGHER PEAKS OF GLACIER 
  NATIONAL PARK. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
978 
WWUS75 KTFX 152030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
230 PM MDT WED OCT 15 2014

MTZ015-160600-
/O.EXB.KTFX.HW.W.0027.141015T2030Z-141016T0600Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
230 PM MDT WED OCT 15 2014

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...
WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE REST OF
  THIS AFTERNOON AND INTO THIS EVENING AHEAD OF A COLD FRONT.
  WINDS WILL SHIFT TO THE SOUTHWEST AND WEST BEHIND THE FRONT THIS
  EVENING AND DIMINISH SLIGHTLY BUT REMAIN GUSTY. 

* WINDS: SUSTAINED SOUTH WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60
  MPH ARE POSSIBLE.

* IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 287 ACROSS
  NORRIS HILL. 

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-160600-
/O.CON.KTFX.HW.W.0027.141016T0000Z-141016T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
230 PM MDT WED OCT 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT. 

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP LATE THIS AFTERNOON
  ASSOCIATED WITH THE PASSAGE OF A COLD FRONT AND CONTINUE THROUGH
  TONIGHT. 

* WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 
  60 MPH ARE POSSIBLE. 

* IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG 
  HIGHWAY 2 FROM MARIAS PASS TO BROWNING. AREAS OF BLOWING 
  SNOW ARE ALSO POSSIBLE IN THE HIGHER PEAKS OF GLACIER 
  NATIONAL PARK. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
830 
WWUS75 KTFX 160312
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 PM MDT WED OCT 15 2014

MTZ015-160415-
/O.CAN.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
912 PM MDT WED OCT 15 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS HAVE SUBSIDED OVER NORRIS HILL, THEREFORE THE HIGH
WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

MTZ009-048-160600-
/O.CON.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
912 PM MDT WED OCT 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING: STRONG WESTERLY WINDS ARE POSSIBLE THROUGH THE REST OF
  THIS EVENING BEFORE DIMINISHING LATE TONIGHT INTO THURSDAY MORNING.

* WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60
  MPH POSSIBLE.

* IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR HIGH-PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
980 
WWUS75 KTFX 160558
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 PM MDT WED OCT 15 2014

MTZ009-048-160700-
/O.EXP.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
1158 PM MDT WED OCT 15 2014

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

WIND SPEEDS HAVE DROPPED BELOW SEVERE SPEEDS AND ARE NOT EXPECTED
TO INCREASE AGAIN...SO THE HIGH WIND WARNING WILL EXPIRE AT
MIDNIGHT. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 15, 4:11 AM MDT, 17 minutes earlier.

Area forecast discussion, Oct 15, 4:11 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 AM MDT Wed Oct 15 2014

.DISCUSSION...
Wednesday through Friday...Warm and windy conditions will exist
again today ahead of a shortwave trough and associated cold front
that will move into the area late Wednesday night and early
Thursday Morning. Winds will increase in strength ahead of the
front and some severe winds are expected along the Rocky Mountain
Front ahead of the frontal passage. Wind speeds elsewhere are
expected to generally stay below 45 mph. Thursday will be
significantly cooler than the previous days, with temperatures
slightly below seasonal values. By Friday Temperatures should
rebound back to seasonal averages. Some precipitation is expected
with the frontal passage...however most of it will be limited to
the higher terrain mainly along the Rocky Mountain Front. A ridge
developing in the behind the trough will allow for the warm dry
conditions to develop into the weekend. Suk

Friday Night through Wednesday...Long-term forecast period still
looking mostly uneventful as high pressure ridging and dry
conditions are expected for the majority of the weekend and early
next week.  A weak upper-level trof will move through the region on
Sat, but should produce little more than widespread cloudy skies,
with a few scattered showers along the Rocky Mtn Front. Latest
forecast models maintain good continuity on development of a
longwave ridge over the western states from late Sat through early
Tues. Primary effect from the strong ridging will be high
temperatures running 6-12 degrees above normal each aftn.  Model
solutions also showing better agreement than noted yesterday on the
next Pacific weather system arriving Tues aftn/eve. The surface cold
front associated with this system is forecast to come east of the
Divide around midday Tues, but the precipitation lags several hours
behind, with much of the projected rain/mtn snow remaining over
western MT.  Right now, only precip location in our forecast area
looks to be over portions of the southwest counties, perhaps
reaching as far north as Lewistown by Wed morning.  All forecast
precip totals are light (<0.10 inch).  The system clears out fairly
quickly with dry conditions returning by midday Wed.
Waranauskas
&&

.AVIATION...
UPDATED 0440Z.
Strong west to southwest winds aloft continue to bring mid and high
level clouds across the area overnight. An upper disturbance and an
associated surface cold front will move across the area during the
afternoon Wednesday bringing gusty surface winds again as well as
scattered showers. Strongest winds will again occur along the Rocky
Mountain Front. VFR conditions prevail with MVFR conditions possible
in the vicinity of showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  70  41  57  36 /  20  40  10   0
CTB  66  39  57  32 /  10  30  10   0
HLN  71  42  59  38 /  30  40  10   0
BZN  70  33  56  30 /  20  30  10  10
WEY  56  24  47  24 /  10  20  10   0
DLN  67  32  55  32 /  30  30  10   0
HVR  75  42  59  34 /  10  40  10   0
LWT  73  41  57  37 /  20  50  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 6 PM this evening to Midnight MDT tonight
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:55 PM MDTSpecial Weather StatementTFXTeton50 min
Oct 15, 3:38 PM MDTSpecial Weather StatementTFXBroadwater, Gallatin, Madison, Meagher82 min
Oct 15, 3:45 PM MDTSpecial Weather StatementTFXCascade, Chouteau, Liberty, Toole75 min
Oct 15, 5:01 PM MDTSpecial Weather StatementTFXChouteau, Fergus, Judith Basin89 min
Oct 15, 5:50 PM MDTSpecial Weather StatementTFXBeaverhead, Broadwater, Gallatin, Jefferson, Madison, Meagher70 min

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.